MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; GMK-SPHERIKA TIBIAL TRAY FIX CEMENTED S.3R

MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; GMK-SPHERIKA TIBIAL TRAY FIX CEMENTED S.3R
Model Number 02.07.1203R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 09/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 29 september 2025: gmk-spherika 02.07.1203r tibial tray fix cemented s.3r (k090988) lot: 2409571: (b)(4) items manufactured and released on 05-aug-2024.Expiration date: 18-jul-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-spherika 02.12.E0310fr gmk-sphere tibial insert e-cross - flex 3r - 10mm (k202022) lot: 2406195: (b)(4) items manufactured and released on 12-apr-2024.Expiration date: 19-mar-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-spherika 02.12.Ka12r gmk spherika femoral component s2+r cemented (k211004) lot: 2413824: (b)(4) items manufactured and released on 05-sep-2024.Expiration date: 21-aug-2029.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affaris manager: a revision surgery was performed one year after the implantation of a total knee arthroplasty (tka) due to flexion instability.This type of postoperative instability is a relatively common complication following tka, as soft tissues may stretch over time and fail to provide adequate stability.In some cases, the issue may arise from suboptimal component selection or malpositioning; however, in this case, the available x-ray images showed satisfactory component alignment and positioning.The revision procedure involved replacing the prosthesis with a hinged design, as the use of a thicker insert was deemed insufficient to restore stability.The problem does not appear to be related to any implant defect or malfunction.The surgeon revised liner height, which is a common practice to restore the joint stability.There is no indication that any potential issue with the device may have caused or contributed to the event.
 
Event or Problem Description
Almost 1 year after the primary surgery, the patient came in due to flexion imbalance and the cause is unknown.The surgeon determined that a flexion imbalance wouldn't be corrected by a poly swap or upsizing, so about 11 months after the primary surgery, he revised to a hinge system to increase stability.The surgery was completed successfully.Pcl (posterior cruciate ligament) was sacrificed at the primary surgery and the surgeon thinks that this caused the flexion imbalance.

Brand Name
GMK PRIMARY TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERIKA TIBIAL TRAY FIX CEMENTED S.3R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23310527
Report Number3005180920-2025-01019
Device Sequence Number14699687
Product Code JWH
UDI-Device Identifier07630030819896
UDI-Public07630030819896
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.1203R
Device Lot Number2409571
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Initial Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown